Serum-sickness-like reaction associated with minocycline therapy in adolescents

Liora Harel, Jacob Amir, Ella Livni, Rachel Straussberg, Itzhak Varsano

Research output: Contribution to journalArticlepeer-review

Abstract

OBJECTIVE: To describe a serum-sickness-like reaction in five adolescents treated with minocycline. CASE SUMMARY: Five adolescents developed a rash and arthralgias/arthritis after taking minocycline for 10-30 days. Symptoms resolved gradually after the medication was stopped. DISCUSSION: Serum sickness is not described in the pharmacology literature as an adverse effect of minocycline, and in the English literature there are only two case reports. The migration inhibitory factor assay and most cell degranulation test were positive in four of the five patients. The results of these assays were consistent with a role for minocycline in causing these reactions. CONCLUSIONS: Clinicians should be aware of the possibility of serum-sickness- like reaction as an adverse effect of minocycline.

Original languageEnglish
Pages (from-to)481-483
Number of pages3
JournalAnnals of Pharmacotherapy
Volume30
Issue number5
DOIs
StatePublished - 1996
Externally publishedYes

Fingerprint

Dive into the research topics of 'Serum-sickness-like reaction associated with minocycline therapy in adolescents'. Together they form a unique fingerprint.

Cite this